Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 99, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 3, 2000, 2:50 PM CDT for Robertson County, Tennessee. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 3, 2000, 2:50 PM CDT (19:50 UTC)
- Expired
- May 3, 2000, 3:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Robertson County, TN
The radar
The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 3:00 PM CDT | Hail 1 | Springfield, TN | Sheriff reported quarter size hail. |
| May 3, 3:00 PM CDT | Thunderstorm Wind 60 E | Springfield, TN | Sheriff reported trees blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 596 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 031951 SVRBNA TNC147-032015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 250 PM CDT WED MAY 3 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ROBERTSON COUNTY IN TENNESSEE * UNTIL 315 PM CDT * AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF CEDAR HILL...OR ABOUT 9 MILES WEST OF SPRINGFIELD...MOVING NORTH AT 25 MPH. HAIL TO UP TO AN INCH IN DIAMETER IS LIKELY WITH THIS STORM. * THE SEVERE THUNDERSTORM WILL BE NEAR... CEDAR HILL AND ADAMS BY 300 PM CDT $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:50 PM CDT, 0 minutes earlier.
Area forecast discussion, May 3, 2:50 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPATED NATIONAL WEATHER SERVICE NASHVILLE TN 250 PM CDT WED MAY 3 2000 THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE NORTHWARD ACROSS OUR CWA, THRIVING ON SOME JUICY THETA-E AIR IN THE 1000-850MB LYR. THINGS POPPED IN A HURRY ONCE CONVECTIVE TEMP WAS ACHIEVED, BUT SHOULD DIE DOWN ABOUT AS FAST ONCE THE SUN GOES DOWN. THIS IS DEFINITELY A SUMMER-LIKE PATTERN, WITH CONVECTION DRIVEN PRIMARILY BY AN UNSTABLE BOUNDARY LAYER AND DAYTIME HEATING. ISOLATED SVR TSTMS ARE PSBL THROUGH MAX HEATING TIME TDY. TEMPS TODAY HAVEN'T HAD ANY TROUBLE HITTING 81 AND 82 DEGS, AND DON'T EXPECT ANY CHANGE IN OUR WEATHER PATTERN OVER THE NEXT FEW DAYS. THUS, WILL PROBABY TREND MAX TEMPS VERY CLOSE TO FWC GUIDANCE. EXPECT CLOSED LOW OVER OK TO MOVE VERY SLOWLY EWD NEXT FEW DAYS (AS ALL WELL-BEHAVED CLOSED LOWS SHOULD), AND KEEP BEST UPPER-LVL TSTM DYNAMICS WEST OF MIDDLE TN. NEVERTHELESS, STILL LOOK FOR SCTD AFTERNOON TSTMS EACH DAY, AS WARM SUNSHINE AND MOIST LOW LVLS WORK THEIR MAGIC. IS HARD TO PEG EXACTLY WHERE LOW-LVL THETA-E RIDGE WILL BE FROM ONE DAY TO THE NEXT (WHICH IS WHERE MOST NUMEROUS TSTMS WILL BE). HOWEVER, BLV IT WILL PROBABLY BE VERY CLOSE TO OUR NECK OF THE WOODS. SO, AM NOT YET READY TO BUY THE REDUCED POPS PROMOTED BY MODELS FOR FRI (ESPECIALLY SINCE UPPER LVL DIFFLUENCE SHOULD ACTUALLY BECOME MORE LIKELY IN MIDDLE TN AS UPPER LOW MOVES CLOSER TO MS RIVER). FOR NOW, WILL PROBABLY JUST ADD ABOUT 10% TO 4TH PD POPS AND WAIT FOR MODELS TO (HOPEFULLY) CLEAR UP THIS QUESTION OVER THE NEXT 24 HRS. BNA BB 062/082/062/082 19352 CSV BB 058/078/060/079 19352 .BNA...NONE. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 1:40 PM CDT | Flash Flood Warning | OHX | Wayne | 2 hr |
| May 3, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 29 min |
| May 3, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 32 min |
| May 3, 3:25 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 35 min |
| May 3, 3:29 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 31 min |
| May 3, 3:33 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Moore | 27 min |
| May 3, 3:35 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 25 min |
| May 3, 4:20 PM CDT | Flash Flood Warning | OHX | Marshall | 70 min |
| May 3, 5:13 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Warren | 32 min |
| May 3, 5:36 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Grundy | 24 min |
| May 3, 5:47 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 28 min |
| May 3, 5:59 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Franklin | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.